Hip Pelvis.  2013 Mar;25(1):77-81. 10.5371/hp.2013.25.1.77.

Sciatic Nerve Palsy Due to Hematoma Following Anticoagulation Therapy for Prevention of Venous Thromboembolism after Total Hip Arthroplasty - A Case Report -

Affiliations
  • 1Department of Orthopaedic Surgery, Asan Medical Center, College of Medicine, Ulsan University, Seoul, Korea. shlee2@amc.seoul.kr

Abstract

Nerve palsy as a complication of hematoma following total hip arthroplasty (THA) is a rare development. Although rare, this complication can cause permanent nerve palsy. The authors experienced a case of recovery from sciatic nerve palsy after emergency evacuation of a hematoma. The expanding thigh hematoma was due to anticoagulation treatment for prevention of venous thromboembolism after total hip arthroplasty. After 10 months from the operation, the patient regained complete motor power and leads an ordinary life. The authors would like to emphasize the danger of hematoma following anticoagulation therapy for prevention of venous thromboembolism after total hip arthroplasty.

Keyword

Total hip arthroplasty; Hematoma; Sciatic nerve palsy

MeSH Terms

Arthroplasty
Emergencies
Hematoma
Hip
Humans
Paralysis
Sciatic Nerve
Sciatic Neuropathy
Thigh
Venous Thromboembolism
Full Text Links
  • HP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
    DB Error: unknown error